Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What is the cause of giddiness in one with high BP ?

My mum is 77 a nd fit and well.. apart from she takes a tab for high blood pres .. she is not over weight and is generally healthy .. recehtly she has been feeling very gidy and almost fainting .. happened three times in last 5 days .. in the mornings if thats helps .. I have been taking her readings since the first happening on Sun ,.. her reading is normally around 150 or 160 over around 70 .. lately its been a lot lover, around 129 / 140 over 63 .. l dont think thats low enough for the almost fainting but not sure .. any thoughts would be appreciated Martin sorry forgot to leave an email adr .. YYYY@YYYY
Asked On : Tue, 10 Apr 2012
Answers:  3 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
HELLO MARTIN ,
I AM DR.KAVITHA.I WOULD LIKE TO HELP YOU .FIRST OF ALL I WOULD LIKE YOU TO FIND OUT IF YOUR MOTHER HAS CHANGED ANYTHING IN HER MEDICATIONS - LIKE BRAND /DOSE/TIMING??SECOND DOES SHE HAVE ANY NECK PAIN/PAIN RADIATING TO HER BACK OF NECK OR SHOULDERS ....IF YES THEN SHE COULD BE HAVING CERVICAL SPONDYLITIS.THIRDLY YOU SHOULD RULE OUT ANY ENT PROBLEMS LIKE EARWAX/VESTIBULITIS .ON A GRAVER NOTE SHE MAY ALSO NEED TO GET AN ECG DONE TO RULE OUT ANY CARDIAC ARRYTHMIAS OR EVEN A CT SCAN OF BRAIN T RULE OUT ANY CEREBELLAR LESIONS.......SO I HAVE GIVEN U A FEW OPTIONS TO THNINK ABOUT.PRAYING FOR YOU AND YOUR MOTHER'S HEALTH......BYE
Answered: Tue, 10 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

ENT Specialist Dr. S K Pratinidhi's  Response
Hi welcome to healthcare magic forum,
High or low BP cause giddiness or vertigo . This is a central cause of vertigo. High BP causes sudden vasoconstriction and leads to hypoxia in brain and vertigo. Low BP may cause less suplly of oxygen to brain and can cause vertigo.
But dear remember there are thousand causes or etiology which precipitate vertigo. If vertigo persists for few days then u must see a medicine specilist or Ent specialist for proper evaluation.
Answered: Tue, 10 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Finu Mathew's  Response
Hello Martin,


Dizziness can mean different things to different people.Some people use the term for vertigo or spinning sensation, some use it for the feeling of near fainting (presyncope) or syncope, some use it for unsteadiness while trying to walk etc.

To ascertain the exact cause of dizziness a detailed history is of paramount importance. Investigations can only contribute in this regard but cannot confirm the cause.

Like you suspect a Postural Hypotension needs to be ruled out. Blood pressure needs to be measured while lying down and while standing. Its also important to know if she has any associated symptoms like blurring of vision, slurring of speech or diplopia (seeing objects as two ) or unsteadiness on walking when she feels giddy. If these symptoms are present it could suggest a Vertebrobasilar TIA (Transient Ischemic Attack)

Other possibilities that needs consideration include a Peripheral Vestibular problem which could be manifesting as giddiness.Its important to enquire about any hearing deficits or sensation of ringing in the ear.

In the elderly giddiness could be due to multiple causes rather than a single cause, like a Neuropathy, musculoskeletal problem, Parkinsonism or visual impairment.

Cardiac causes like abnormal heart rhythms needs exclusion. Another cause of giddiness is psychogenic or more commonly seen in anxious or depressed people.

Among the many reasons mentioned...A Neurologist should be able to help in determining the exact cause. Hope this helps as an overview !
Answered: Tue, 10 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor